Alert archive / New Jersey / Small Craft Advisories in 2009

Small Craft Advisory 44, NWS Philadelphia/Mount Holly

April 28, 2009

NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 28, 2009, 3:35 PM EDT. It took effect at Apr 29, 2009, 2:55 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2009, 3:35 PM EDT (19:35 UTC)
In effect from
Apr 29, 2009, 2:55 AM EDT
Expired
Apr 30, 2009, 6:06 AM EDT
In force
27 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WHUS71 KPHI 281935
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT TUE APR 28 2009

ANZ430-431-450>455-290900-
/O.NEW.KPHI.SC.Y.0044.090429T1000Z-090430T0400Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 PM EDT TUE APR 28 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT
EDT WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT. 

NORTHEAST WINDS BEHIND A DEPARTING FRONTAL SYSTEM ARE EXPECTED TO
GUST TO 25 KNOTS ON WEDNESDAY. SEAS ARE ALSO EXPECTED RISE ABOVE 5
FEET BY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
840 
WHUS71 KPHI 290657
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 AM EDT WED APR 29 2009

ANZ430-290800-
/O.CAN.KPHI.SC.Y.0044.090429T1000Z-090430T0400Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
257 AM EDT WED APR 29 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

ALTHOUGH WINDS WILL BE NE AT 10 TO 20 KT TODAY, GUSTS OVER 25 KT
ARE NO LONGER FORECAST.

$$

ANZ450>455-292000-
/O.EXT.KPHI.SC.Y.0044.090429T0655Z-090430T0400Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
257 AM EDT WED APR 29 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

NORTHEAST WINDS ARE EXPECTED TO GUST TO 25 KNOTS TODAY. SEAS ARE
ALSO EXPECTED RISE TO 3 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ431-292000-
/O.EXT.KPHI.SC.Y.0044.090429T0657Z-090429T2200Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
257 AM EDT WED APR 29 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

NORTHEAST WINDS ARE EXPECTED TO GUST TO 25 KNOTS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


RNS
165 
WHUS71 KPHI 291328
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 AM EDT WED APR 29 2009

ANZ450-291430-
/O.CAN.KPHI.SC.Y.0044.000000T0000Z-090430T0400Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
928 AM EDT WED APR 29 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. THE STRONGEST WINDS HAVE SHIFTED SOUTH OF
THE AREA. 
 

$$

ANZ451>455-292200-
/O.CON.KPHI.SC.Y.0044.000000T0000Z-090430T0400Z/
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
928 AM EDT WED APR 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

NORTHEAST WINDS ARE EXPECTED TO GUST TO 30 KNOTS TODAY. SEAS ARE
ALSO EXPECTED TO INCREASE TO 3 TO 6 FT. BOTH WINDS AND SEAS SHOULD
SUBSIDE TONIGHT AS HIGH PRESSURE NEARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ431-292200-
/O.CON.KPHI.SC.Y.0044.000000T0000Z-090429T2200Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
928 AM EDT WED APR 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

NORTHEAST WINDS ARE EXPECTED TO GUST TO AROUND 30 KNOTS TODAY.
WINDS WILL SUBSIDE TONIGHT AS A HIGH PRESSURE SYSTEM NEARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TFG
188 
WHUS71 KPHI 291857
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT WED APR 29 2009

ANZ451>455-300300-
/O.EXT.KPHI.SC.Y.0044.000000T0000Z-090430T1400Z/
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
257 PM EDT WED APR 29 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT
THURSDAY. 

THE STRONG EAST WINDS WILL CONTINUE TO DIMINISH TONIGHT, BUT THE
EASTERLY FETCH IS EXPECTED TO PRODUCE SEAS REACHING SMALL CRAFT
ADVISORY CRITERIA THROUGH THE NIGHT. SEAS WILL SLOWLY SUBSIDE FROM
MANASQUAN INLET SOUTHWARD DURING THURSDAY MORNING AND ALL SEAS
SHOULD BE BELOW 5 FEET BY THURSDAY AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ431-292200-
/O.CON.KPHI.SC.Y.0044.000000T0000Z-090429T2200Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
257 PM EDT WED APR 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

STRONG EAST WINDS ARE EXPECTED TO GUST TO 25 TO 30 KNOTS FOR THE
REST OF THIS AFTERNOON. WINDS WILL THEN DECREASE BELOW SMALL CRAFT
ADVISORY LEVELS TONIGHT AS A HIGH PRESSURE SYSTEM COMES CLOSER TO
THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TFG
133 
WHUS71 KPHI 292210
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
610 PM EDT WED APR 29 2009

ANZ431-292315-
/O.EXP.KPHI.SC.Y.0044.000000T0000Z-090429T2200Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
610 PM EDT WED APR 29 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS ARE NO LONGER EXPECTED TO REACH SMALL CRAFT ADVISORY
CRITERIA.

$$

ANZ451>455-300930-
/O.CON.KPHI.SC.Y.0044.000000T0000Z-090430T1400Z/
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
610 PM EDT WED APR 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
THURSDAY. 

THE STRONG EAST WINDS WILL CONTINUE TO DIMINISH TONIGHT, BUT THE
EASTERLY FETCH IS EXPECTED TO PRODUCE SEAS REACHING SMALL CRAFT
ADVISORY CRITERIA THROUGH THE NIGHT. SEAS WILL SLOWLY SUBSIDE FROM
MANASQUAN INLET SOUTHWARD DURING THURSDAY MORNING AND ALL SEAS
SHOULD BE BELOW 5 FEET BY THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RPW
175 
WHUS71 KPHI 300557
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
157 AM EDT THU APR 30 2009

ANZ451>455-301400-
/O.CON.KPHI.SC.Y.0044.000000T0000Z-090430T1400Z/
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
157 AM EDT THU APR 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

SEAS WERE 4 TO 6 FT EARLY THIS MORNING, THE SEAS WILL CONTINUE TO
SUBSIDE TODAY AND SHOULD DROP BELOW 5 FT DURING THE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
910 
WHUS71 KPHI 301006
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
606 AM EDT THU APR 30 2009


ANZ451>455-301115-
/O.CAN.KPHI.SC.Y.0044.000000T0000Z-090430T1400Z/
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
606 AM EDT THU APR 30 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 10:54 AM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 28, 10:54 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1054 AM EDT TUE APR 28 2009

.SYNOPSIS...
HIGH PRESSURE LOCATED OFF THE MIDDLE ATLANTIC COAST WILL CONTINUE TO
INFLUENCE OUR AREA TODAY. A COLD FRONT FROM THE NORTHWEST IS
EXPECTED TO PASS THROUGH THE REGION LATE TONIGHT. HIGH PRESSURE IS
FORECAST TO BUILD ACROSS NEW ENGLAND FOR WEDNESDAY INTO THURSDAY.
A WARM FRONT FROM THE SOUTHWEST IS ANTICIPATED TO ARRIVE IN THE
THURSDAY NIGHT INTO FRIDAY, WITH A COLD FRONT FROM THE NORTHWEST
FOLLOWING FOR SATURDAY MORNING. THIS FRONT IS THEN EXPECTED TO
STALL JUST TO THE SOUTH OF OR OVER THE DELMARVA PENINSULA ON THE
WEEKEND BEFORE DRIFTING BACK TO THE NORTH ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY ACROSS THE ENTIRE
CWA. SEE FIRE WEATHER SECTION BELOW FOR DETAILS.

ONE LAST SUMMER TYPE DAY IS EXPECTED ACROSS THE MIDDLE ATLANTIC
STATES. HIGH PRESSURE REMAINS OFF THE SOUTHEAST COAST AND THE
UPPER RIDGE WILL CONTINUE TO SHIFT EASTWARD. 800MB HEIGHTS AND
1000-800MB THICKNESSES FORECASTED FOR TODAY ARE LESS THAN
THE PAST COUPLE OF DAYS, SO WE PROBABLY WILL NOT HAVE WIDESPREAD
90S LIKE PREVIOUS DAYS. WINDS WILL BE STRONGER THAN THE PAST
SEVERAL DAYS TOO WITH GUSTS AROUND 20 MPH EXPECTED TO DEVELOP.

HAVE INCREASED DAYTIME HIGHS FOR TODAY ACROSS THE REGION DUE TO AN
IMMENSE AMOUNT OF SUNSHINE AND DRY SOIL. HAVE ALSO INCREASED WIND
SPEED FOR THIS AFTERNOON DUE TO ENHANCED BOUNDARY LAYER MIXING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
AT 14Z A COLD FRONT WAS SEEN CROSSING THE GREAT LAKES. THIS FRONT WILL
ARRIVE OVER OUR REGION TONIGHT AND BRING AN END TO OUR RECENT
BURST OF HEAT ALONG WITH SHOWERS AND THUNDERSTORMS. THE RAINS WILL
ARRIVE UP NORTH FIRST, AND THEN SPREAD SOUTH AND EAST OVERNIGHT.
THE STEADY RAINS MAY NOT BEGIN OVER SOUTHERN DELAWARE UNTIL
DAYBREAK WEDNESDAY. CONVECTION WAS RETAINED FROM EARLIER
FORECASTS, EVEN THOUGH CAPE VALUES ARE FAIRLY LOW.

THE FRONT WILL STALL TO THE SOUTH OF OUR AREA WEDNESDAY. IT SHOULD
BE IN A POSITION TO KEEP HIGHER CHANCES FOR RAIN SOUTH, WHILE THE
POCONOS AND LEHIGH VALLEY MAY SEE CLOUDS BREAK AND A RETURN TO
SUNSHINE BY AFTERNOON. IT WILL BE MUCH COOLER WEDNESDAY WITH A
NORTH TO NORTHEAST WIND. HIGH TEMPERATURES WILL BE IN THE 60S OVER
THE REGION.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A VERY ACTIVE WEATHER PATTERN IS EXPECTED THROUGH THE LONG TERM AS
THE EAST COAST RIDGE GETS FLATTENED AND A CLOSED HIGH IS FORECAST
TO FORM OVER THE YUKON AS THE EPO TELECONNECTION INDEX BECOMES
MORE STRONGLY NEGATIVE, HENCE AT LEAST IN THIS TIME PERIOD
SUPPORTING A COOLER WEATHER REGIME.

THE MEDIUM RANGE MODELS ARE OFFERING DIFFERENT TIMING SOLUTIONS
WHICH WILL BE DIFFICULT TO RESOLVE AT THIS DISTANCE IN TIME. ALSO
THERE ARE DIFFERENCES TO HOW FAR SOUTH THE FRONT WILL SAG WITH THE
UPCOMING WEEKEND. THIS FORECAST PACKAGE IS FOLLOWING THE HPC LEAD
STARTING WITH THE OP ECMWF AND THEN SLIDING TOWARD THE ECMWF
ENSEMBLE MEAN. OVERALL THIS MEANS A WETTER AND WARMER SOLUTION THAN
EITHER THE OPERATIONAL 00Z OR 12Z GFS.

THERE IS GENERAL MODEL AGREEMENT ABOUT SOME WAA INDUCED PCPN
REACHING OUR CWA WITH THE GREATEST TIMING CONSENSUS FOR THURSDAY
NIGHT. THE CAN GEM AND GFS REMAIN ON THE FASTER END OF THE TIMING
SPECTRUM. NOT TOO BAD CONSENSUS OF A CDFNTL PCPN EVENT LATER FRIDAY
INTO FRIDAY NIGHT. AS OF TODAY FORECAST INSTABILITY PARAMETERS DO
NOT LOOK THAT ROBUST, BUT TIMING -WISE IT STILL WOULD REPRESENT THE
BEST CHANCE FOR ORGANIZED STRONG OR SEVERE STORMS FOR THIS CALENDAR
WEEK.

BEYOND THAT THE FRONT IS EXPECTED TO STALL NEAR OR CLOSE TO OUR CWA
SATURDAY AND SUNDAY BEFORE SLOWLY LIFTING NORTH FOR MONDAY. THE
FRONTS PROXIMITY WILL MEAN CARRYING PCPN CHCS THROUGHOUT THIS TIME
PERIOD WITH GREATER EMPHASIS SOUTH THAN NORTH ON THE WEEKEND AND
THEN NORTH THAN SOUTH NEXT MONDAY. THESE DAYS DO NOT LOOK LIKE A
WASHOUT AND IF THE INITIAL COLD FRONT CAN SAG FARTHER TO THE SOUTH
IT WOULD NOT BE A SHOCKER IF ONE OF THESE DAYS IS COMPLETELY DRY
THROUGHOUT OUR CWA.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL CONTINUE INTO TONIGHT AS A WARM SW FLOW
CONTINUES. A COLD FRONT WILL DROP DOWN FROM THE NORTH TONIGHT AND
SOME SCATTERED RAIN SHOWERS AND SOME TSTMS ARE POSSIBLE WITH AND
JUST BEHIND THE FRONT LATE TONIGHT. HOWEVER, VFR CONDITIONS SHOULD
CONTINUE, EXCEPT FOR SOME MVFR CIG AND VSBY IN ANY RAIN SHOWERS
OR TSTMS LATE TONIGHT. ALTHOUGH SOME HAZE MAY DEVELOP THIS
MORNING, THE LARGE TEMPERATURES DEW POINT SPREADS SHOULD LIMIT ITS
DEVELOPMENT SO IT HAS NOT BEEN INCLUDED IN ANY FCSTS.

WINDS WILL BE OUT OF THE WEST TO SOUTHWEST AROUND 15 KNOTS WITH
GUSTS 20 TO 25 KNOTS TODAY.

OUTLOOK...
THE FRONTAL SYSTEM MAY LIFT NORTH AS A WARM FRONT THURSDAY NIGHT
BEFORE BEING FOLLOWED BY ANOTHER COLD FRONT FRIDAY NIGHT OR EARLY
SATURDAY. THIS WILL MEAN A CONTINUED THREAT OF SHOWERS OVER THE
REGION WITH SOME TSTMS POSSIBLE ON FRIDAY.

&&

.MARINE...
A SW FLOW OVER THE REGION WILL CONTINUE TODAY. ALTHOUGH WINDS MAY
GET GUSTY OVER THE LAND, THE WARMER AIR OVER THE COLDER WATER SHOULD
PRECLUDE THE STRONG WINDS ON THE WATERS.

A COLD FRONT WILL DROP SOUTH THROUGH THE REGION LATE TONIGHT
ALLOWING WINDS TO BECOME NE. WINDS SPEEDS MAY INCREASE TO 25 KT AND
SEAS COULD INCREASE TO 5 FT LATE WEDNESDAY AND SCA CONDITIONS ARE
POSSIBLE.

THE FRONTAL TO THE SOUTH IS FORECAST TO REVERSE COURSE AND HEAD
NORTH AS A WARM FRONT THURSDAY. A COLD FRONT SHOULD THEN FOLLOW LATE
FRIDAY NIGHT OR EARLY SATURDAY. DUE TO THE PROXIMITY OF THE FRONTS
TO THE REGION, THERE WILL BE A CONTINUED THREAT OF SHOWERS INTO NEXT
SATURDAY WITH SOME TSTMS POSSIBLE FRIDAY. WINDS SHOULD DECREASE
BELOW SCA CRITERIA WEDNESDAY NIGHT, BUT COULD INCREASE TO 25 KT
AGAIN THURSDAY NIGHT AND FRIDAY.

&&

.FIRE WEATHER...
WE HAVE ISSUED A RED FLAG WARNING FOR THE ENTIRE REGION FOR THIS
AFTERNOON INTO THIS EVENING. THE CURRENT GUIDANCE AND OBSERVATIONS
HAVE GIVEN CONFIDENCE THAT THE WIND CRITERIA /PREVIOUSLY THOUGHT TO
BE MARGINAL/ WILL NOW BE MET. THESE WINDS COMBINED WITH THE LOW
HUMIDITIES /BELOW 30 PERCENT/ AND LOW FUEL MOISTURES /BELOW 10
PERCENT/ WILL CONTRIBUTE TO THE FIRE THREAT FOR TODAY. THE
GREATEST THREAT APPEARS TO BE IN NEW JERSEY AND DELAWARE.

&&

.CLIMATE...
THE FIRST APRIL RUN OF THREE OR MORE CONSECUTIVE DAYS WITH MAX
TEMPS OF 90 DEGREES OR HIGHER (SINCE 2002) HAS OCCURRED WITH
YESTERDAYS HOT READINGS. THIS IS JUST THE 5TH TIME OVERALL, THAT
THIS HAS HAPPENED. TODAY WE HAVE A CHANCE TO TIE THE LONGEST ONE
EVER FOR THE MONTH OF APRIL (4) SET IN 1976. HIGHEST TEMPERATURE
EVER IN PHILADELPHIA FOR APRIL IS 95 DEGREES SET ON APRIL 17,
2002.

PREVIOUS PHILADELPHIA APRIL HEAT WAVES:

APRIL 16-18 2002...ALSO HIGHEST TEMP FOR MONTH OF 95 DEGREES
APRIL 26-28 1990
APRIL 17-20 1976
APRIL 17-19 1896

TO ANSWER THE NEXT QUESTION DOES THIS MEAN A GUARANTEED HOT SUMMER.
THIS IS AN EXTREMELY SMALL SAMPLE SIZE, BUT THE SHORT ANSWER BASED
ON ABOVE NO. THE SUMMER OF 2002 WAS WARMER THAN THE CURRENT NORMALS,
THE SUMMERS OF 1976 AND AND 1990 WERE JUST BELOW THE CURRENT NORMALS
AND THE SUMMER OF 1896 WAS COOLER THAN THE CURRENT NORMAL.

HERE ARE THE RECORD HIGH TEMPERATURES FOR APRIL 28.
PHILADELPHIA.....90 SET IN 1990.
WILMINGTON.......89 SET IN 1990.
TRENTON..........90 SET IN 1990.
ALLENTOWN........91 SET IN 1990.
READING..........90 SET IN 1990.
MOUNT POCONO.....85 SET IN 1990.
ATLANTIC CITY....86 SET IN 1983.
GEORGETOWN.......93 SET IN 1957.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ054-055-
     060>062-067>071.
NJ...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ001-
     007>010-012>027.
DE...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001>004.
MD...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-
     015-019-020.
MARINE...NONE.

&&

SYNOPSIS...OHARA
NEAR TERM...HEAVENER/OHARA
SHORT TERM...GIGI
LONG TERM...IOVINO
AVIATION...STAUBER/MEOLA
MARINE...STAUBER
FIRE WEATHER...MEOLA
CLIMATE...GIGI/IOVINO
Hazardous weather outlook, Apr 28, 10:25 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1025 AM EDT TUE APR 28 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-291430-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1025 AM EDT TUE APR 28 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-291430-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1025 AM EDT TUE APR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:34 AM EDTRed Flag WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more9 hr

Nearby

Small Craft Advisories in New Jersey, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.